Hail, Moniteau
- When
- May 6, 2:18 PM CST
- Where
- Moniteau County, 3 mi NNE of California
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 38.670, -92.549
A report from the public estimated 2 inch hail.
Scattered severe thunderstorms formed along the leading edge of a warm humid air mass over Central Missouri. The storms produced large hail, some damaging winds, and heavy rain which caused localized flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Scattered severe thunderstorms formed along the leading edge of a warm humid air mass over Central Missouri. The storms produced large hail, some damaging winds, and heavy rain which caused localized flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 6, 11:47 AM CST, 2 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1247 PM CDT SUN MAY 6 2007 .DISCUSSION... ONE OF THE MOST COMPLEX MAY WEATHER PATTERNS I HAVE EVER SEEN IS TAKING PLACE ACROSS THE NATION. AN UPPER RIDGE/OMEGA BLOCK RUNS FROM THE LOWER MISSISSIPPI RIVER VALLEY NORTH INTO THE CANADIAN HUDSON BAY AREA. ON THE WEST SIDE AN EXTREMELY DEEP TROUGH ELONGATED THROUGH THE ROCKIES IS FORECAST TO SPLIT ITS ENERGY INTO HALF WITH THE SOUTHERN HALF AFFECTING OUR WEATHER FOR THE REST OF THE WEEK. IT WILL SLOWLY MEANDER EAST...REACHING CENTRAL ARKANSAS ON SATURDAY. A TREMENDOUS HIGH PRESSURE CENTER OVER EASTERN CANADA IS FORECAST TO DROP STRAIGHT SOUTH INTO THE EASTERN U.S. DRY COOL AIR ASSOCIATED WITH IT IS FORECAST TO PRESS WESTWARD AS FAR AS THE MISSISSIPPI RIVER THE NEXT COUPLE OF DAYS. THIS WILL TAKE THE HUMIDITY OUT OF THE AIR...ESPECIALLY IN ILLINOIS. DEWPOINTS ARE FORECAST TO TUMBLE INTO THE MIDDLE 40S TONIGHT EAST OF THE RIVER. AN INTENSE PRECIPITATION PRODUCIING SYSTEM HAS EVOLVED JUST TO OUR WEST FROM KANSAS INTO EASTERN NEBRASKA...WESTERN IOWA...AND NORTHWEST MISSOURI. IVE BEEN KEEPING TRACK OF OMAHA...THEY HAVE 5.14 INCHES SO FAR TONIGHT AND STILL RAINING A HALF INCH AN HOUR WITH THE BEST RAINS YET TO COME TODAY AND TONIGHT. NORTHWEST MISSOURI NORTH OF KANSAS CITY IS GETTING POUNDED. STORM TOTALS THERE SHOW 3 TO 5 INCHES OF RAIN HAVE FALLIN IN THE PAST FEW HOURS. THIS IS A VERY DIFFICULT FORECAST AGAIN. I HAVE CHANCE POPS FOR TODAY THROUGH TUESDAY IN NORTH CENTRAL MISSOURI BUT KEEP IT IN WESTERN COUNTIES DUE TO THE EXTREMELY DRY AIR MOVING IN FROM THE EAST. LOOKING AHEAD...MIDWEEK...AS THE UPPER TROUGH DRIFTS CLOSER WE CAN EXPECT INCREASED CLOUDS AND AT LEAST CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THE LATTER HALF OF THE WEEK. PEDIGO && .AVIATION... FOR THE 18Z TAFS... THE OUTFLOW BOUNDARY FROM THE LARGE CONVECTIVE COMPLEX IN NW MO IS MAKING SOME EASTWARD MOVEMENT AND HAS GENERATED NEW DEEP CONVECTION ON ITS LEADING EDGE. THIS TREND IS EXPECTED TO CONTINUE WITH A THREAT OF TSRA AT KCOU AROUND 20Z. CONFIDENCE IS LESSER IN KUIN AS LOW LEVEL EASTERLY WINDS ARE ADVECTING DRIER AIR AND THE AIR MASS IS MORE STABLE. ELSEWHERE THE BAND OF MVFR CIGS FROM THE ST LOUIS AREA SOUTHWARD IS SHRINKING ON ITS NORTHERN FRINGE AND SHOULDNT BE MUCH OF A FACTOR AFTER 19Z. DRIER AIR WILL CONTINUE TO PUSH WESTWARD ACROSS THE AREA TONIGHT WITH VFR CONDS PREVAILING. THINK WE COULD SEE SOME MVFR CONDITIONS DEVELOP OVERNIGHT IN CENTRAL MO DUE TO ANTICIPATED PCPN THIS AFTERNOON AND HIGHER SFC DPTS IN THAT AREA. GLASS && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 77 59 79 61 / 20 10 20 20 QUINCY 75 56 78 61 / 30 20 20 30 COLUMBIA 80 62 82 64 / 40 30 40 30 JEFFERSON CITY 81 62 82 64 / 40 20 40 30 SALEM 78 52 77 57 / 10 10 10 10 FARMINGTON 79 58 80 59 / 20 10 20 20 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1053 AM CDT SUN MAY 6 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1053 AM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS PORTIONS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. AN ISOLATED SEVERE STORM CONTAINING DAMAGING WINDS AND LARGE HAIL AS WELL AS LOCALLY HEAVY RAINFALL IS POSSIBLE IN CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS NEARLY EVERY DAY ACROSS THE MAJORITY OF THE REGION AS AN UNSETTLED WEATHER PATTERN PERSISTS ACROSS THE NATIONS MIDSECTION. WIDESPREAD EXCESSIVE RAINFALL ACROSS THE CENTRAL PLAINS WILL RESULT IN SIGNIFICANT RISES ON THE MISSOURI RIVER. A FLOOD WAVE IS EXPECTED TO MOVE DOWN THE MISSOURI RIVER WITH FLOODING FORECAST AT ALL POINTS FROM JEFFERSON CITY TO ST CHARLES DURING THE LATER HALF OF THE WEEK INTO NEXT WEEKEND. MODERATE AND POSSIBLY MAJOR FLOODING IS POSSIBLE WHEN THE CRESTS OCCUR. SEE THE LATEST FLOOD PRODUCTS FROM THE NATIONAL WEATHER SERVICE FOR SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GLASS
The Pleasant Hill radar (KEAX), 150 km away, was scanning. The volume nearest the first event began at 20:18 UTC.
5 hail, 4 thunderstorm wind, 3 flash flood. Local standard time, as filed.
A report from the public estimated 2 inch hail.
Storm spotters reported 1 inch hail.
Storm spotters reported a power pole and several trees down.
A storm spotters 60 mph wind gusts.
A storm spotter reported a large tree down at Midway.
A storm spotter reported golfball size hail.
A large tree was reported down on Morning Glory Drive.
Heavy rain flooded roads in and around Centralia. Up to 2 feet of water was reported covering Schunemeyer Road.
Heavy rain from several strong to severe thunderstorms caused flash flooding in the Columbia area. Akeman Bridge and Brown School Road were reported flooded. Several roads in a subdivision off of Oakland Road were flooded with up to 2 feet of water. Several cars in Columbia were stranded in flooded roads. Firefighters was called to rescue stranded motorists on East Texas Avenue and Blackfoot Road.
The County Sheriff reported Highway 179 closed due to 2 feet of water over the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35628, 35629, 35630, 35631, 35632, 35633, 35634, 35635, 35636, 35637, 35639, 35638.